Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Side Effects After Stopping Atripla

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and Bristol-Myers Squibb. It is the first tablet that includes a complete antiretroviral regimen. A generic version was approved for sale outside the U.S. under the PEPFAR program (see Fact Sheet 475 ). The drugs in Atripla are a...
Ask the Experts

Stopping Atripla

I have been on Atripla for about a year and a half. During that time I have had very few side affects and my last labs showed my CD4 count at nearly 450 and my viral load as "undetectable." However, I was recently told by my doctor that...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Stopping Atripla runs the risk of developing resistance particularly to the efavirenz with its long half life (persistence in blood). The risk for both AIDS and non-AIDS HIV related events (such as heart disease and cancer) increases after stopping... Read more »

Does one ever stop taking Atripla?

Hi, thank you for volunteering your time here and providing a great community service. Here's my question-I have been taking Atripla for about 3 years, having been switched from basically the same meds administered separately. I have been...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Thanks for your compliment and your question.Congratulations on your great response to treatment and your dedication to staying on meds.There are 2 points in your question: the "Main" effects of treatment and the "Side" effects... Read more »

Can I stop my early treatment with Atripla?

I'm in the START protocol and I am in the early start group taking Atripla, my CD4 were 690 before the treatment. I'm having really bad side effects. Such as morning depression, drunk-high feeling. And my social activities are being...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I would immediately discuss with your HIV doc and START investigators to see if you could switch to another drug better tolerated in your case (ie Complera or Stribild or a boosted PI or raltegravir based regimen are all good options for patients... Read more »

Starting and stopping then starting Atripla again.

I have been on Atripla for 12yrs with no complications. Though I own a business, car etc and pay taxes on time, like many of the rest of us, I am uninsurable. ADAPT, ICHIP are basically non optional and have denied access. I was forced to stop...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Lactic acidosis is very uncommon with Atripla-it can rarely occur. It is easily diagnosed with a couple of blood tests (lactic acid level,metabolic panel and pH) so getting those tests done can provide prompt answer/reassurance. If you are living... Read more »
Connect With Others

Atripla side effects (what not someone else with Atripla Drama)

Posted by Kenn, 3 Replies
Looking for another opinion if I should continue with Atripla and try to ride out the next two weeks or stop and try another medication. I'm on day 5, I have a history of anxiety and so far this has been multiplied two fold. I have been walking... Read more »

Atripla- Rash/Side Effect

Posted by RL9141, 4 Replies
Yesterday (saturday) made one week of being on Atripla. I started breaking out all over my body. It looks like chicken pox, small red dots all over my body. I've taken some Bendryl. This morning (Sunday) it is worse. It's covered more of my body and... Read more »

stopping medication (atripla)

Posted by JavierNYC, 1 Reply
i have been taking atripla and i was very sedated for attempting suicied so i didnt take my medication for two maybe three days not to sure, is this long enough for the virus to be resistant to the medication, can anyone give some advice on this... Read more »

4 days on atripla

Posted by CMH, 1 Reply
Started atripla 4 days ago. I was really apprehensive to start based on the side-effects i'd been reading about. This post is for everyone out there putting it off. Don't. It's not bad at all. Nothing bad to report at all. First night I had a... Read more »